Alert archive / Alabama / River Flood Warnings in 2025

River Flood Warning 45, NWS Mobile, AL

June 17, 2025Choctaw County, Clarke County, Washington County, Alabama

NWS Mobile, AL issued this river flood warning at Jun 17, 2025, 8:08 AM CDT for Choctaw County, Clarke County, Washington County, Alabama. It took effect at Jun 20, 2025, 3:00 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jun 17, 2025, 8:08 AM CDT (13:08 UTC)
In effect from
Jun 20, 2025, 3:00 AM CDT
Expired
Jun 18, 2025, 2:00 PM CDT
In force
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 134 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Coffeeville Dam (CLDA1).

Action stage
24 ft
Minor stage
29 ft
Moderate stage
40 ft
Major stage
47 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02469761, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

344 
WGUS44 KMOB 171308
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
808 AM CDT Tue Jun 17 2025

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Alabama...

  Tombigbee River Near Coffeeville Dam affecting Washington, Clarke 
  and Choctaw Counties.

For the Tombigbee River...including Coffeeville Dam - upstream, 
Coffeeville Dam, Leroy...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

ALC023-025-129-181315-
/O.NEW.KMOB.FL.W.0045.250620T1030Z-000000T0000Z/
/CLDA1.1.ER.250620T1030Z.250621T1800Z.000000T0000Z.UU/
808 AM CDT Tue Jun 17 2025

...FLOOD WARNING IN EFFECT FROM LATE THURSDAY NIGHT UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Tombigbee River near Coffeeville Dam.

* WHEN...From late Thursday night until further notice.

* IMPACTS...At 29.0 feet, Pastureland becomes flooded. Livestock 
  should be moved to higher ground. Old Ferry Road near the river 
  begins to flood.

* ADDITIONAL DETAILS...
  - At 7:30 AM CDT Tuesday the stage was 22.5 feet.
  - Forecast...The river is expected to rise above flood stage
    early Friday morning and continue rising to a crest of 30.2
    feet early Saturday afternoon.
  - Flood stage is 29.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3213 8811 3212 8789 3178 8809 3160 8804
      3160 8810 3178 8822


$$

10
2 follow-up statements
334 
WGUS84 KMOB 181443
FLSMOB

Flood Statement
National Weather Service Mobile AL
943 AM CDT Wed Jun 18 2025

...The Flood Warning continues for the following rivers in Alabama...

  Tombigbee River Near Coffeeville Dam affecting Clarke, Choctaw 
  and Washington Counties.

For the Tombigbee River...including Coffeeville Dam - upstream, 
Coffeeville Dam, Leroy...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

ALC023-025-129-191445-
/O.EXT.KMOB.FL.W.0045.250620T0800Z-250622T2200Z/
/CLDA1.1.ER.250620T0800Z.250621T0600Z.250622T1600Z.UU/
943 AM CDT Wed Jun 18 2025

...FLOOD WARNING NOW IN EFFECT FROM LATE THURSDAY NIGHT TO SUNDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Tombigbee River near Coffeeville Dam.

* WHEN...From late Thursday night to Sunday afternoon.

* IMPACTS...At 29.0 feet, Pastureland becomes flooded. Livestock 
  should be moved to higher ground. Old Ferry Road near the river 
  begins to flood.

* ADDITIONAL DETAILS...
  - At 9:30 AM CDT Wednesday the stage was 23.9 feet.
  - Forecast...The river is expected to rise above flood stage
    early Friday morning to a crest of 29.8 feet early Saturday
    morning. It will then fall below flood stage late Sunday
    morning.
  - Flood stage is 29.0 feet.
  - Flood History...This crest compares to a previous crest of
    29.8 feet on 02/09/2014.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3213 8811 3212 8789 3178 8809 3160 8804
      3160 8810 3178 8822


$$

MM
550 
WGUS84 KMOB 181900
FLSMOB

Flood Statement
National Weather Service Mobile AL
200 PM CDT Wed Jun 18 2025

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Tombigbee River Near Coffeeville Dam affecting Clarke, Washington 
  and Choctaw Counties.

ALC023-025-129-182000-
/O.CAN.KMOB.FL.W.0045.250620T0800Z-250618T1900Z/
/CLDA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
200 PM CDT Wed Jun 18 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Tombigbee River Near Coffeeville Dam.

* ADDITIONAL DETAILS...
  - At 1:30 PM CDT Wednesday the stage was 24.1 feet.
  - Forecast...The river is expected to rise to a crest of 28.2
    feet Friday evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3213 8811 3212 8789 3178 8809 3160 8804
      3160 8810 3178 8822


$$

MM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jun 17, 6:12 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 17, 6:12 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
612 AM CDT Tue Jun 17 2025

...New Aviation...

.DISCUSSION...
Issued at 303 AM CDT Tue Jun 17 2025

An upper trof oriented roughly along the lower/mid Mississippi
River valley weakens while shifting a bit eastward through
Wednesday, with a more substantial upper trof meanwhile developing
over the central states which begins to progress into the eastern
states Wednesday night. A surface ridge persists across the
northern Gulf through Wednesday night and promotes a moist
southerly flow over the forecast area. Abundant Gulf moisture will
be in place over the area today with precipitable water values
near 2 inches, and plenty of moisture will generally be in place
for Wednesday as well, although drier low level air in the morning
portends a later start to convective development. MLCAPE values
both today and Wednesday tend to range from 1500-2500 J/kg. DCAPE
values today will tend to be low, except for potentially reaching
750-1250 J/kg over the western Florida panhandle. DCAPE values of
750-1250 J/kg look to be attained over the entire area on
Wednesday. Shear values remain generally low through the period,
but the higher DCAPE/CAPE values indicate the potential for strong
gusty winds with the stronger storms, and will need to monitor
for the potential of locally heavy rains as well. Have gone with
categorical pops for nearly the entire area today, with likely
pops for Wednesday. Highs will be in the upper 80s today, and in
the upper 80s to lower 90s on Wednesday. Lows tonight and
Wednesday night range from the lower 70s inland to the mid/upper
70s at the coast. A moderate risk of rip currents is expected
through Wednesday night. /29

The axis of the upper trough will be centered over the Mississippi
River Thursday morning. This trough will move eastward over the
eastern states through Friday, followed by an upper ridge building
across the entire eastern half of the U.S. over the weekend. A
typical diurnal pattern continues, along with a surface ridge over
the western Atlantic and southeast states that maintains a light
southerly wind through the extended. With the influence of the upper
trough, we will see a continuation of scattered to numerous showers
and thunderstorms Thursday and Friday afternoons. Rain chances trend
lower over the weekend into early next week as the upper ridge
builds, with hot and humid conditions remaining. Pulse thunderstorms
are possible each afternoon give ample instability and minimal
shear, so we can't rule out a few strong storms with gusty winds and
frequent lightning being the main threats.

High temperatures should be in the lower to middle 90s through the
period. With surface dewpoints in the mid 70s, apparent temperatures
(heat indices) are expected to be in upper 90s to possible as high
as 107 degrees Friday through Monday. Lows should be in the lower to
middle 70s interior areas, and upper 70s along the coast. The rip
current risk will be MODERATE on Thursday, then a low risk follows
for Friday and Saturday. /22

&&

.AVIATION...
(12Z TAFS)
Issued at 612 AM CDT Tue Jun 17 2025

Showers and storms develop across the area this morning then taper
off during the late afternoon into early evening hours. IFR/MVFR
conditions will be possible with the stronger storms, along with
gusty winds. Winds become southerly near 10 knots this morning,
then diminish to a mostly light and variable flow this evening.
/29

&&

.MARINE...
Issued at 303 AM CDT Tue Jun 17 2025

A light to at times moderate onshore flow prevails through
Saturday. Winds and seas will be higher near storms, and the
environment also looks to be supportive of waterspouts in morning
activity near the coast. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      87  74  89  73  92  74  92  75 /  80  20  70  20  70  20  50  20
Pensacola   87  78  89  78  90  77  91  77 /  70  20  70  30  60  30  60  20
Destin      89  80  89  80  90  79  91  80 /  60  20  60  40  60  20  60  20
Evergreen   89  71  91  72  92  72  94  72 /  80  20  70  10  70  20  60  20
Waynesboro  88  71  91  72  93  72  94  72 /  80  20  70  10  60  20  50  10
Camden      88  72  89  72  91  72  91  72 /  80  20  70  10  70  20  50  10
Crestview   89  72  90  73  92  72  94  72 /  70  10  70  20  60  20  60  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:09 AM CDTRiver Flood WarningMOBClarke, Washington30 hr
Jun 17, 8:32 AM CDTSpecial Marine WarningMOB57 min
Jun 17, 8:39 AM CDTSpecial Weather StatementMOBMobile36 min
Jun 17, 9:24 AM CDTSpecial Weather StatementMOBMobile36 min
Jun 17, 9:27 AM CDTSpecial Marine WarningMOB40 min
Jun 17, 12:08 PM CDTSpecial Weather StatementMOBMobile37 min
Jun 17, 12:35 PM CDTSpecial Weather StatementMOBCrenshaw25 min
Jun 17, 12:36 PM CDTSpecial Weather StatementMOBCovington24 min
Jun 17, 12:44 PM CDTSpecial Marine WarningMOB46 min
Jun 17, 12:48 PM CDTSpecial Weather StatementMOBMobile27 min
Jun 17, 12:59 PM CDTSpecial Weather StatementMOBChoctaw31 min
Jun 17, 1:01 PM CDTSpecial Weather StatementMOBCovington29 min
Jun 17, 2:15 PM CDTAreal Flood AdvisoryMOBChoctaw60 min

Nearby

River Flood Warnings in Alabama, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.